MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 363904
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One picture of a used sample was provided for evaluation.The provided picture was visually evaluated; it was noted the set had been used and air bubbles were spotted in the picture.The defect is confirmed.A possible root cause of air in line alarms could be related to an incomplete priming of the iv line, infusion of cold solutions which may exhibit air bubbles coming out of solution as the fluid warms, or incomplete filling of the drip chamber during priming.Because a lot number was not provided it is not possible to determine if this device met the specifications that applied at the time it was manufactured.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
Additional information provided: according to the complainant, a 6-hour protamine infusion was being administered.The fluid was at room temperature, with the drip chamber ½ to 2/3 filled, and the tubing properly loaded.The intravenous (iv) line was primed through the pump, with the prime function being used to remove air from the line.During the infusion, an air in line alarm was triggered, prompting the following troubleshooting steps.The user reprimed the line, opened the pump door, removed and visualized the tubing, and then tapped the section in question to check for air bubbles.Air bubbles were visible.The user then wiped the tubing segment with an alcohol pad, specifically in the area between the silicone pump segment and the green clamp, before reloading the tubing and restarting the pump.The alarm recurred, prompting replacement of the iv set.One hour before completing the total 6-hour dose, an air bubble alarm was triggered again.The user attempted to flick the bubbles, but this method was ineffective.Additionally, the user felt that flushing the line was not as option, as it would result in lost medication, preventing the patient from receiving the full dose.The iv set was changed, and then the infusion was continued, with the last hour completed without any further issues.Please note, this event is being reported as "event 2." "event 1" was reported via report number 2523676-2025-00016.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21588493
Report Number2523676-2025-00266
Device Sequence Number18332203
Product Code FPA
UDI-Device Identifier04046964699061
UDI-Public(01)04046964699061
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number363904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown